Alert archive / Ohio / Flash Flood Warnings in 2010
Flash Flood Warning 43, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jul 24, 2010, 8:49 PM EDT for Hardin County, Ohio. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2010, 8:49 PM EDT (00:49 UTC)
- Expired
- Jul 25, 2010, 2:45 AM EDT
- In force
- 6 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Hardin County, OH
The radar
The Cincinnati radar (KILN), 139 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2099 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1166 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 7.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 8:01 PM EDT, 48 minutes earlier.
Area forecast discussion, Jul 24, 8:01 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 801 PM EDT SAT JUL 24 2010 .SYNOPSIS... A SLOWLY MOVING FRONT WILL PUSH SOUTH INTO THE REGION THIS EVENING AND ON SUNDAY. THIS WILL PROVIDE A CHANCE OF SHOWERS AND THUNDERSTORMS...UNTIL THE FRONT MOVES JUST SOUTH OF THE AREA EARLY MONDAY. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... FOCUS FOR THE NEAR TERM WILL BE ON WHAT KIND OF PRECIP CHANCES MAKE IT INTO THE ILN CWA THIS EVENING AND OVERNIGHT. CURRENTLY THE FRONTAL BOUNDARY IS ORIENTED ROUGHLY EAST-WEST ACROSS SOUTHERN LOWER MICHIGAN...BENDING SOUTHWEST ACROSS ILLINOIS THIS FRONT WILL SLOWLY SINK SOUTHWARD TONIGHT AND INTO SUNDAY. A REMNANT OUTFLOW BOUNDARY PUSHED EASTWARD THROUGH NORTHERN OHIO AND STABILIZED THINGS A BIT...AS IS OBVIOUS FROM THE CUMULUS VOID NORTH OF INTERSTATE 70 IN THESE REGIONS. THIS HAS ALLOWED FOR SOME PRETTY GOOD HEATING...WHICH WILL COMBINE WITH CONVERGENCE ALONG THE FRONT TO FIRE STORMS OFF BETWEEN 21Z AND 00Z. THIS LOOKS TO BE HANDLED FAIRLY CONSISTENTLY BY MOST OF THE MODEL GUIDANCE. MOVING STORMS INTO THE ILN FORECAST AREA MIGHT NOT HAPPEN TOO QUICKLY. SHEAR ANALYSIS SEEMS TO INDICATE MOTION PRETTY MUCH DUE EAST...AND STORM ORIENTATION WILL PROBABLY BE THE SAME...MUCH AS IT HAS BEEN WITH THIS SYSTEM THE PAST TWO EVENINGS. WIDESPREAD PRECIP CHANCES WILL PROBABLY WAIT UNTIL OVERNIGHT WHEN THE FRONTAL CONVERGENCE ARRIVES. WITH THAT SAID...THE CAP IS NOT AS STRONG AS IT WAS YESTERDAY...AND ANY STORMS MOVING RIGHT OR OUTFLOW BOUNDARIES DRIFTING SOUTH WILL PROBABLY BE ENOUGH TO KICK OFF SCATTERED CONVECTION AS EARLY AS THIS EVENING FOR THE NORTHERN PORTION OF THE AREA. WILL ALSO WATCH THE SEVERE CLUSTER OVER ILLINOIS...WHICH MAY CONTINUE TO BE A FOCUS AS IT MOVES EAST. IN TERMS OF HAZARDS...WIND AND RAIN LOOK TO BE THE MOST LIKELY SCENARIO. WESTERLY BULK SHEAR IS RESPECTABLE...IN THE 35-45 KNOT RANGE AT 0-6KM. WITH STORM ORIENTATION LOOKING MAINLY PARALLEL TO THE SHEAR...WIND THREAT WILL BE CONTAINED TO SCATTERED BOWS/SEGMENTS RATHER THAN ALONG THE ENTIRETY OF THE LINE. GOOD SOUTHWESTERLY INFLOW ALSO PROVIDES SOME TURN TO THE LOW-LEVEL WIND FIELD...AND A FEW BRIEF ROTATING STORMS ARE NOT OUT OF THE QUESTION. CERTAINLY HEAVY RAIN IS POSSIBLE...WITH A GOOD SETUP FOR POSSIBLE TRAINING ECHOES...BUT THE TIMING MIGHT KEEP THE BETTER RAINFALL THREAT JUST NORTH OF THE CWA. HAVE TO THINK THAT PRECIP IN THE COLUMBUS AREA AND SOUTH OF INTERSTATE 70 EVERYWHERE ELSE IS LOOKING RATHER UNLIKELY UNTIL LATE IN THE OVERNIGHT AND INTO SUNDAY MORNING. MIN TEMPS LAST NIGHT WERE PRETTY WARM (78 AT CMH FOR EXAMPLE). WITH LOW-LEVEL THETA-E VALUES ACTUALLY PROGGED TO INCREASE SLIGHTLY...SEE NO REASON WHY SIMILAR CONDITIONS WILL NOT OCCUR AGAIN. SO WENT WITH MID 70S FOR LOWS IN MOST LOCATIONS...BUT A LITTLE COOLER IN THE NORTHWEST WHERE RAINFALL IS MORE LIKELY. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/... SHOULD SEE A MINIMUM OF ACTIVITY DURING THE MORNING AND EARLY AFTERNOON...AS THE FRONT PUSHES FURTHER INTO THE FORECAST AREA. IT LOOKS LIKE CHANCES WILL INCREASE AGAIN LATER IN THE AFTERNOON...MAINLY IN THE AREA ALONG THE OHIO RIVER AND TO THE SOUTH. THE INCREASED CLOUDS AND SCATTERED STORMS WILL KEEP TEMPS QUITE A BIT LOWER AS WELL. STILL NOTING THE GFS WANTS TO HANG THE FRONT THE FURTHEST NORTH ON SUNDAY NIGHT...BUT SEEING A LOT OF SUPPORT FROM THE OTHER GUIDANCE (SREF...NAM12...GEM) TO GO WITH A DRY PERIOD SUNDAY NIGHT AND BLENDING INTO MONDAY. && .LONG TERM /MONDAY THROUGH SATURDAY/... MODELS INDICATE A WEST NORTHWEST FLOW ALOFT THROUGH THE PERIOD...WITH A RIDGE OVER THE CENTRAL PLAINS AND TROUGHS ALONG BOTH COASTS. MONDAY WILL BE MAINLY DRY UNDER HIGH PRESSURE...THOUGH MOISTURE ASSOCIATED WITH A WEAK SHORT WAVE MAY AFFECT SOUTHWESTERN LOCATIONS BY LATE MONDAY NIGHT AND TUESDAY. A SURFACE FRONT WILL ADD CONVERGENCE AND PROVIDE A BETTER CHANCE FOR THUNDERSTORMS ON WEDNESDAY AND THURSDAY. WENT WITH LATEST RUN OF ECMWF SHOWING DRY CONDITIONS ON FRIDAY. TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL...WITH HIGHS IN THE MID 80S TO ABOUT 90...AND LOWS MID 60S TO 70. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... TWO AREAS OF CONVECTION HAVE FIRED THAT MIGHT AFFECT THE TAFS THIS EVENING. FIRST IS LINE OUT IN IL. IT IS MOVG E/SE AND WAS TIMED TO CVG/DAY AROUND 03Z. IN THE LAST 30 MINUTES IS HAS BEGUN TO WEAKEN. COVERED THE WRN TAFS WITH A TEMPO 6SM SHRA BETWEEN 03-05Z TO COVER THIS. NEXT COMES THE CONVECTION THAT HAS FIRED ALONG PRE-FRONTAL TROF OVER NRN IL. ATTM EXPECT TO STAY N OF THE TAFS. FOCUS THEN SHIFTS TO CDFNT THAT IS FORECAST TO DROP SE AND THRU THE TAFS DURING THE PERIOD. HARD TO PICK OUT OF THE MODELS WHAT IS CONVECTION TNGT AND WHAT IS ACTUALLY PCPN WITH THE FNT. 18Z GFS IS THE SLOWEST WITH THE FNT AND FNTL CONVECTION...TRAILING EVERYONE ELSE BY ABOUT SIX HOURS. LEANED TOWARDS THE NAM/ECMWF TIMING. BROUGHT CONVECTION INTO THE NRN TAFS AROUND 09Z WITH THE BEST CHC BETWEEN 09-13Z. FOR THE SRN TAFS STARTED PCPN 12Z WITH BEST CHC 12-16Z. AS FNT PUSHES THRU...EXPECT SOME MVFR CIGS POST FRONTL PER THE BUFR SOUNDINGS FOR ABOUT 6 HOURS AFTER THE FROPA. OUTLOOK...THUNDERSTORMS POSSIBLE TUESDAY INTO THURSDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...HATZOS NEAR TERM...HATZOS SHORT TERM...HATZOS LONG TERM...PARKER AVIATION...SITES
Hazardous weather outlook, Jul 24, 8:14 PM EDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 814 PM EDT SAT JUL 24 2010 OHZ026-034-035-042>046-051>056-260015- HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI- CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING- 814 PM EDT SAT JUL 24 2010 ...SEVERE THUNDERSTORM WATCH 532 IN EFFECT UNTIL 1 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE AREA AS A COLD FRONT APPROACHES THE REGION. SOME OF THESE STORMS MAY BECOME SEVERE THIS EVENING AND OVERNIGHT. DAMAGING STRAIGHT LINE WINDS ARE THE PRIMARY THREAT. ALSO...HEAVY RAINFALL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE REGION ON SUNDAY...AS A COLD FRONT SINKS SOUTHWARD. SOME OF THESE STORMS MAY BE SEVERE...WITH DAMAGING WIND GUSTS AND HEAVY RAINFALL THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS. SPOTTER ACTIVATION MAY BE NEEDED AGAIN ON SUNDAY. INZ050-058-059-066-073>075-080-KYZ089>097-OHZ060>065-070>074-077>080- 260015- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND- 814 PM EDT SAT JUL 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE AREA AS A COLD FRONT APPROACHES THE REGION. SOME OF THESE STORMS MAY BECOME SEVERE THIS EVENING AND OVERNIGHT. DAMAGING STRAIGHT LINE WINDS ARE THE PRIMARY THREAT. ALSO...HEAVY RAINFALL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE REGION ON SUNDAY...AS A COLD FRONT SINKS SOUTHWARD. SOME OF THESE STORMS MAY BE SEVERE...WITH DAMAGING WIND GUSTS AND HEAVY RAINFALL THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING AND OVERNIGHT...AND AGAIN ON SUNDAY. KYZ098>100-OHZ081-082-088-260015- ROBERTSON-MASON-LEWIS-ADAMS-PIKE-SCIOTO- 814 PM EDT SAT JUL 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN KENTUCKY AND SOUTH CENTRAL OHIO. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE REGION ON SUNDAY...AS A COLD FRONT SINKS SOUTHWARD. SOME OF THESE STORMS MAY BE SEVERE...WITH DAMAGING WIND GUSTS AND HEAVY RAINFALL THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ON SUNDAY. HATZOS
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 8:17 PM EDT | Areal Flood Advisory | ILN | Mercer | 3 hr |
| Jul 24, 8:43 PM EDT | Flash Flood Warning | ILN | Auglaize, Mercer | 6 hr |
| Jul 25, 4:41 AM EDT | Areal Flood Advisory | ILN | Mercer | 109 min |
Nearby
Flash Flood Warnings in Ohio, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.